Is Anti-Anxiety Medication The Next U.S. Drug Crisis? | NBC Nightly News



Prescriptions have increased more than 60 percent in the last two decades and overdose deaths involving them have more than quadrupled between 2002 and …

11 Comments

  1. This drug will cause crippling withdrawal. Do not try cold turkey.. Let me say that again DO NOT TRY COLD TURKEY!! I crashed my car having a seizure. I didn't know I was having withdrawal. I didn't know what was wrong with me. Nobody told me how addictive these would be. I thought that I was having some sort of stroke or something. I couldn't even remember my phone number when the doctor asked. I was doing horrible at work. I told my boss I had to go home that something was wrong. I kept feeling "Zaps" throughout my body, I couldn't remember anything. I'd been awake for several days. My heart was pounding. On my way home I woke up with my horn going off and powder in the air everywhere. I was trying to stuff my airbag back into the steering wheel, I was so confused. A man helped me get out of the car and turned it off. The police thought I was on drugs I was so confused. After the first car crash, when I told them at the hospital I stopped taking my klonopin 3mg daily, they told me it was benzodiazepine withdrawal. They gave me a shot of ativan and I started feeling better, not fully, but I felt better than I did. I kept taking my 3mg per day and I came back to my normal self within a few days. At my next dr. appointment, I told him I wanted to get off of this drug. I've been weening for nearly a year, and I'm only down to 1.25 mg per day. This whole year has been a struggle for me. I am constantly feeling slight withdrawal symptoms as I come down. I hope nobody ever has to go through this – if a doctor tries to put you on benzo's SAY NO!!

  2. Benzodiazepines are not addictive. They cause actual physical damage. Physical damage !!! I have been injured badly. Most doctors don’t even the right way to taper. I now am suffering from central nervous system damage!!! The pain is unbearable and the damage it did to my brain is horrifying. People are taking their lives because of the pain and suffering. I was taken off cold turkey. 13 months ago. And I am still housebound no help. No understanding. I didn’t take it every night. I had to learn to write my name again. And the pain is horrific. My body now has become a human torture chamber. I have akathisia I lace and move 24/7. The pain alone makes me want to die. Please it’s not addiction. It’s actually an iatrogenic injury. And no one believes us. Please report the truth about this horrific drug. It’s killing so many and destroying others. I have lost everything and I wondering if I will survive this. Nothing in this world even touches the pain. My nerves are on fire 🔥 I feel like like I have been set on fire. Blistered and burned and no can see it.

  3. it's insulting to those of us put on this medication for therapeutic purposes. for a news program to use the term addiction.
    most of us suffer from physical dependency, not addiction. i suffered no issues and lived a very healthy life and took part in many activities until a neurologist put me on clonazepam. never mentioned the horrible side effects that have left me homebound. Doctors only care about making money now days. they treat vrs cure because a cure means less money. All these news programs accept advertising dollars from big pharm companies.

Leave a Reply

Your email address will not be published.


*